MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25794
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
The stent was straightened by a straightener.When advancing the stent over a wire guide, the proximal tip of the wire guide penetrated the stent.Therefore, another stent was used instead to complete the procedure.Additional information on jan 17th by (b)(6).The wire guide used in the procedure was 0.025-inch endoselector produced by boston scientific.
 
Additional Manufacturer Narrative
Device evaluation: 1 x zebd-7-10 of lot number c1652974 was returned to cirl open in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 07th february 2020.A kink was noted at the 5th porthole on the tapered end.The 2nd porthole on the tapered end was perforated.A 0.035 wireguide could not be passed through.Image review: n/a documents review including ifu review: prior to distribution all zebd-7-10 are subjected to visual and functional checks to ensure device integrity.A review of the manufacturing records for zebd-7-10 of lot number c1652974 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1652974 the instructions for use, ifu0045-7 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also, the user is instructed by the instructions for use, ifu0045-7: ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent.¿ root cause review: a definitive root cause can be attributed to user error with the use of a non-recommended wire guide with the device.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025¿ wire guide is used.As per additional information received a 0.025" wire guide was used.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9676718
Report Number3001845648-2020-00082
Device Sequence Number379317
Product Code FGE
UDI-Device Identifier00827002257948
UDI-Public(01)00827002257948(17)220923(10)C1652974
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2022
Device Model NumberG25794
Device Catalogue NumberZEBD-7-10
Device Lot NumberC1652974
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/09/2020
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1